It is currently Thu Aug 17, 2017 7:54 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Thu Aug 08, 2013 4:50 pm 
Offline
Average Poster
Average Poster

Joined: Thu Jun 21, 2012 2:01 am
Posts: 12
Lots of mental health issues on both sides of my family and all three kids are mental messed up. None of us are full time employable and we all struggle with constant issues.

When I first became aware of the problems in my teens i was determined to beat it and I got into extreme health food living. Exercise, Wheat grass juice, carrot juice, vegetarian, etc, etc...Ten years after this I was still miserable, depressed fatigued, suicidal etc.

Went to a Pdoc and said I had depression among other things. 20-30 meds later over almost ten years and I was worse off..

Doctor gave me Vicodin for pain one day in my forty's and for the first time I felt normal.

Read about Subutex and found a doctor and he agreed to try it for depression.

It wasn't long before headaches started showing up. I tried everything. Eliminated everything that was a suspect and was left with only Subutex as the reason for the pain. No matter how little I took it would cause a migraine headache four to six hours latter that lasted all day.

No migraine pills work and they only cause more headaches after a while. I am just hyper sensitive to this opiates. More than likely all opiates will cause me problems but I doubt my doctor will give me anything else. it is just not safe to treat depression with opiates other than Sub for any doctor and I really don't want to be on them for many other reasons also.

I finally quit after tapering over six to nine months. But now I fear I will go back into severe depression and become useless again. I am already extremely suicidal and depressed. It has only been two weeks but all of the old problems are coming back.

I don't think there is much anyone can say. I would have not quit except for the headaches but now I am stuck back in hell. And I am afraid I won't be able to function and get anything done and I will end up homeless and dead.

I could have rambled on and on about this but I have been at this crap my whole life and I have never gotten into illegal drugs don't have a record, just want to work as much as I can and not be miserable every moment of the day.

I just don't see any answer to this situation.


Top
 Profile  
 
PostPosted: Thu Aug 08, 2013 6:25 pm 
Offline
3 Months or More
3 Months or More
User avatar

Joined: Sun Jul 21, 2013 4:56 pm
Posts: 96
were you on 2mg subutex? if you were that could be why. if you're hypersensitive to opiates a 2mg of subutex is like a handful or more of vicodin. its a stupidly powerful drug...

i think its called temgesic. used for pain in other countries its prescribed in 0.2mg pills..


Top
 Profile  
 
PostPosted: Thu Aug 08, 2013 6:43 pm 
Offline
Average Poster
Average Poster

Joined: Thu Jun 21, 2012 2:01 am
Posts: 12
Well I started on 8mg of Suboxone seven or so years ago then switch to Subutex and maxed out at 16mg and slowly reduced to practically nothing over the last year when the headaches where the worst and the only thing I noticed even when going down to crumbs is that the headaches would only last a day and not two days. The amount of relief equaled the amount of pain. Many things also cause headaches and it runs in the family. Chocolate, caffeine, most medications Provigal, adderall, Clonidin, etc. all cause headaches. Nothing stops them except avoiding the cause. I am screwed. I don't want to quit but I have to. If this was a movie it would all work out.


Top
 Profile  
 
Our Sponsors
PostPosted: Thu Aug 08, 2013 6:54 pm 
Offline
3 Months or More
3 Months or More
User avatar

Joined: Sun Jul 21, 2013 4:56 pm
Posts: 96
Oh I was mistaken. No was under the assumption you hadn't been on it for so long...


Top
 Profile  
 
PostPosted: Thu Aug 08, 2013 8:42 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Are you on antidepressants? If you are, they are not working if you feel suicidal and depressed all the time. What does your doctor say about the depression? When you post those kind of words it gets us all very worried that you may carry it out. We are not professionals, only addicts who are in a varied stage of recovery.

Have you tried the Butrans Patch yet? Maybe a transdermal patch would be different and not give you headaches. The patches come in 5, 10, & 20 micrograms. It is just Buprenorphine delivered in small doses over a weeks period. You may want to give that one a try. The most popular one is the 5 mcg. That is the smallest dose (I think).

I do hope you can get a handle on your health problems. There must be something out there that will help you. Or it's just avoidance like you said.

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Fri Aug 09, 2013 4:28 pm 
Offline
Average Poster
Average Poster

Joined: Thu Jun 21, 2012 2:01 am
Posts: 12
I haven't tired the patch but I am in day 16 of no Sub. With no insurance and only one expensive doctor who can prescribe these drugs to me that I know. And not being a pain patient, I might not be able to get a script or afford one. If I can push myself to survive another three months, I will wait to see how I feel and function hopefully when most of the withdrawal has cleared.

What the doctor says about the depression is what most doctors say? Did anything work before? No, How about we try this one or that one and let me know how you feel in a few weeks to a month and repeat and rinse.

I think doctors know these ante-depressant drugs don't work for the most part but they can't tell their patients that, or they would send them away hopeless and worse. So they prescribe them hoping for some unusual reason it does work and if not they hope the placebo affect works or they hope they get better over time. It might be hard to tell which it is.
In one study I read, on a scale of 4-59 point scale anti-depressants made a 2 point difference.
They just made me feel awful all of the time. I guess that can take your mind off depression.


Top
 Profile  
 
PostPosted: Sat Aug 10, 2013 1:18 pm 
Offline
Long Time Member
Long Time Member

Joined: Thu Aug 08, 2013 5:40 pm
Posts: 417
Two non medicine options for severe refractory depression include ECT (shock therapy). It has its own list of side effects that some people find intolerable but for others it has brought them back from the precipice of despair and death.
Another newer options is TMS (Transcranial magnetic stimulation). Very expensive but minimal to no side effects for most people. Providers can be found by googling TMS. http://neurostar.com here is the company and they have a physician locator.


Top
 Profile  
 
PostPosted: Sat Aug 10, 2013 3:17 pm 
Offline
Average Poster
Average Poster

Joined: Thu Jun 21, 2012 2:01 am
Posts: 12
I am not so sure about the shock therapy but I read that TMS hasn't really been proven affective. But, either way I have no money and the last time I was at the county mental health clinic they couldn't afford to see me anymore and could only really afford to see people who were obviously unstable. If I make an effort I can look normal. They wouldn't be able to help with those therapies anyway. They were more about pills. But thanks for mentioning this. I know some people have made their own TMS type of things but the results so far that I read were disappointing.
Thanks again,


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group